MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI LOCKING SCREW 30MM- FOR IM NAILS; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI LOCKING SCREW 30MM- FOR IM NAILS; SCREW, FIXATION, BONE
Model Number 458.830
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id/initials, age/date of birth and weight are unknown.Additional product code: jds.Unknown date in 2017.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient is scheduled to undergo revision on (b)(6) 2018, to remove the following hardware: one (1) titanium cannulated tibial nail, one (1) locking compression plate (lcp) plate 6 holes, one (1) titanium locking screw 60mm, one (1) titanium locking screw 76mm, one (1) titanium locking screw 30mm, one (1) titanium locking screw 50mm and one (1) cortex screw self-tapping, due to osteomyelitis.The hardware was originally implanted for a fracture repair surgery to the right tibia on an unknown date in 2017.This is report 5 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Upon receipt by mentor, the device returned without fluid.White material was observed within the device and on the shell surface.Product evaluation discovered a rent measuring approximately 1 cm on the anterior aspect.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were discovered.A root cause failure analysis will not be conducted since the investigation could not confirm that an actual failure of the device to conform to expected performance had occurred.Capsular contracture is the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Product evaluation concluded the reported complaint of capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
4.0MM TI LOCKING SCREW 30MM- FOR IM NAILS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7758227
Report Number2939274-2018-53224
Device Sequence Number11092751
Product Code HWC
UDI-Device Identifier10886982230195
UDI-Public(01)10886982230195
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number458.830
Device Catalogue Number458.830
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date09/13/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;